Format

Send to:

Choose Destination
See comment in PubMed Commons below
Intern Med. 2012;51(20):2917-22. Epub 2012 Oct 15.

Acute tubulointerstitial nephritis with multiple organ involvement including fatal adrenalitis: a case report with autopsy findings.

Author information

  • 1Department of Nephrology, Tachikawa General Hospital, Japan. ryokouda@gmail.com

Abstract

A 68-year-old woman with Alzheimer's disease developed renal dysfunction after starting carbamazepine for epilepsy. Although Ga-67 citrate scintigraphy strongly suggested interstitial nephritis, renal biopsy was not possible due to her overall state. At 61 days after admission, she died of unexplained shock. At autopsy, severe infiltration of T lymphocytes was noted, not only in the renal interstitium but also in the liver, lungs, and adrenal glands. Adrenal failure was a possible cause of shock. In carbamazepine-induced interstitial nephritis, multiple organ involvement including fatal adrenalitis should be considered.

PMID:
23064568
[PubMed - indexed for MEDLINE]
Free full text
PubMed Commons home

PubMed Commons

0 comments
How to join PubMed Commons

    Supplemental Content

    Full text links

    Icon for J-STAGE, Japan Science and Technology Information Aggregator, Electronic
    Loading ...
    Write to the Help Desk